MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® FOLEY CATHETER SILICONE COATED
Model Number 123626A
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that new material code of bardia foley catheters did not have color coding on the packaging of the box and also the wordings on the individual sterile packaging was too small.Per follow-up information received from ibc on 16jun2022, confirmed that one more lot number of bardia foley catheters did not have color coding on the packaging of the box and the wordings on the individual sterile packaging was too small based on the photo sample received on 09jun2022.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.Based on the attached photo, there was no photo of dispenser box provided and attached for that related item.The reported event was inconclusive as no sample has been returned and no evidence on mislabel issue can be confirmed.A potential root cause for this failure could be operator handling method or failed 1st printed label verification on pouch paper which leading to mislabeling.A potential root cause for this failure mode could be due to operator handling method or failed 1st printed label verification on pouch paper which leading to mislabeling.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Therefore, no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: caution: this product contains natural rubber latex which may cause allergic reactions.Sterile: unless package has been opened or damaged.Warning: do not use ointments or lubricants having a petroleum base.They will damage latex and may burst balloon.Do not aspirate urine through the drainage funnel wall.Single use only.Do not desterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.\ the actual/suspected device was inspected.

Brand Name
BARDEX® FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14852895
Report Number1018233-2022-04995
Device Sequence Number5219497
Product Code KOD
UDI-Device Identifier00801741095245
UDI-Public(01)00801741095245
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model Number123626A
Device Catalogue Number0167V16S
Device Lot NumberMYCRRC36
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown